Alert archive / Wisconsin / Freeze Warnings in 2021

Freeze Warning 1, NWS Milwaukee, WI

May 7, 20214 counties in Wisconsin

NWS Milwaukee, WI issued this freeze warning at May 7, 2021, 1:48 PM CDT for 4 counties in Wisconsin. It took effect at May 8, 2021, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2021, 1:48 PM CDT (18:48 UTC)
In effect from
May 8, 2021, 12:00 AM CDT
Expired
May 8, 2021, 7:00 AM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS73 KMKX 071848
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
148 PM CDT Fri May 7 2021

WIZ046-047-051-052-080600-
/O.NEW.KMKX.FZ.W.0001.210508T0500Z-210508T1200Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
148 PM CDT Fri May 7 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Marquette, Green Lake, Fond du Lac and Sheboygan 
  Counties.

* WHEN...From midnight tonight to 7 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WIZ056>060-062>072-080600-
/O.NEW.KMKX.FR.Y.0001.210508T0500Z-210508T1200Z/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
148 PM CDT Fri May 7 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...From midnight tonight to 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
508 
WWUS73 KMKX 080208
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
908 PM CDT Fri May 7 2021

WIZ046-047-051-052-081200-
/O.CON.KMKX.FZ.W.0001.210508T0500Z-210508T1200Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
908 PM CDT Fri May 7 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Marquette, Fond du Lac, Green Lake and Sheboygan 
  Counties.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WIZ056>060-062>072-081200-
/O.CON.KMKX.FR.Y.0001.210508T0500Z-210508T1200Z/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
908 PM CDT Fri May 7 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
409 
WWUS73 KMKX 080812
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
312 AM CDT Sat May 8 2021

WIZ046-047-051-052-081200-
/O.CON.KMKX.FZ.W.0001.000000T0000Z-210508T1200Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
312 AM CDT Sat May 8 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...Marquette, Fond du Lac, Green Lake and Sheboygan 
  Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WIZ056>060-062>072-081200-
/O.CON.KMKX.FR.Y.0001.000000T0000Z-210508T1200Z/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
312 AM CDT Sat May 8 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Temperatures in the lower 30s will result in frost 
  formation.

* WHERE...Portions of south central and southeast Wisconsin.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
Wood
813 
WWUS73 KMKX 081203
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
703 AM CDT Sat May 8 2021

WIZ046-047-051-052-081315-
/O.EXP.KMKX.FZ.W.0001.000000T0000Z-210508T1200Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
703 AM CDT Sat May 8 2021

...FREEZE WARNING HAS EXPIRED...

Temperatures are beginning to rise, and any lingering frost will 
dissipate quickly.

$$

WIZ056>060-062>072-081315-
/O.EXP.KMKX.FR.Y.0001.000000T0000Z-210508T1200Z/
Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson-
Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, 
Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, 
Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, 
Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
703 AM CDT Sat May 8 2021

...FROST ADVISORY HAS EXPIRED...

Temperatures are beginning to rise, and any lingering frost will
dissipate quickly.

$$
Wood

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at May 7, 9:25 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 7, 9:25 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
925 AM CDT Fri May 7 2021

.UPDATE...
(Issued 925 AM CDT Fri May 7 2021)

No changes to forecast at this time. Very cold air aloft (-29C at
KGRB) will lead to continuing a small shower chance this afternoon
in far eastern WI. Not real confident about this given inversion
at 700 millibars, dry surface dew points and lack of any noted low
level convergence. However with time into this afternoon, the
gradient is proggd to slacken with some weak troughing sliding
south which may set up enough convergence with an evolving onshore
flow to pop some shra.

Collar

&&

.SHORT TERM...
(Issued 340 AM CDT Fri May 7 2021)

Today through Saturday:

An upper level shortwave will continue tracking through the region
today with pretty decent mid to upper level moisture. However,
moisture in the lowest levels especially towards the surface will
be pretty dry. The showers coming through will be scattered but
due to the drier air near the surface we may only see isolated to
scattered areas of rain actually reaching the surface. After this
system pushes through the region this morning the skies may clear
out a bit, but into the afternoon we will again see chances for
precip primarily along the lakeshore region as a result of near
surface wind convergence from the lake breeze boundary. This will
carry some Fgen and enough moisture in the low to mid levels to
bring some showers to the lakeshore region, particularly in east
central Wisconsin.

Overnight Friday into Saturday skies will clear out and allow
temperatures to fall to the low to mid 30s which will likely yield
potential for fairly widespread frost, which will likely require a
Frost Advisory. Otherwise, Saturday will remain fairly clear with
some potential for lake breeze clouds with temperatures likely to
remain on the cooler side, especially as the lake breeze comes
through given prevailing southeast winds.

Kuroski

&&

.LONG TERM...
(Issued 340 AM CDT Fri May 7 2021)

Saturday night through Thursday:

A weakening wave of low pressure will track from KS through the
Ohio River Valley for Sat nt-Sun, including a couple shortwave
troughs. Confluent flow in the mid levels creates fairly strong
frontogenesis and a large pcpn shield. Srn WI remains on the far
nrn periphery of the pcpn shield. The latest runs of the NAM, CMC,
and ECMWF EPS keep the pcpn shield at the border while the GEFS is
farther nwd into srn WI. Lowered PoPs a bit but still expect some
rain near the border. Cannot rule out a rain and snow mix given
the cool airmass in place and evap cooling.

High pressure over the nrn Great Plains Sun nt will then slowly
move toward WI and across the state on Tue. The high will move ewd
on Wed with a shortwave trough approaching for Wed nt-Thu. Below
normal temps are expected for the week but gradually warming as
well.

Gehring

&&

.AVIATION...
(Issued 925 AM CDT Fri May 7 2021)

Some broken MVFR riding southeast in the chilly cyclonic flow
regime. Expect a small shower potential in this regime into the
afternoon hours but not expecting anything widespread at this
point. Surface ridging builds in tonight into Saturday with clearing
skies.

Collar

&&

.MARINE...
(Issued 340 AM CDT Fri May 7 2021)

Mostly quiet across the lake the next few days with moderate north
winds continuing today into Saturday morning before lighter and
more variable winds dominate the lake through the day. Breezy
north to northeast winds will then develop Sunday perhaps
increasing chances a Small Craft Advisory will be needed for a
period. Winds will then lighten a tad and turn more Northerly
through Monday.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 7, 3:19 AM CDT, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
319 AM CDT Fri May 7 2021

WIZ046-047-051-052-056>060-062>072-080830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
319 AM CDT Fri May 7 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Widespread frost appears fairly likely tonight into Saturday
morning likely requiring a Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost again possibly Sunday night into Monday morning and Monday
night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-080830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 AM CDT Fri May 7 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Waves and winds may reach Small Craft criteria Sunday afternoon
into Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-080830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
319 AM CDT Fri May 7 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:48 PM CDTFrost AdvisoryMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more17 hr

Nearby

Freeze Warnings in Wisconsin, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.